MAUDE Adverse Event Report: ARTHREX, INC. 24MM +2 LAT BASEPLATE, MODULAR; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. 24MM +2 LAT BASEPLATE, MODULAR; SHOULDR PROSTH, REVERSE CONFIG
Model Number 24MM +2 LAT BASEPLATE, MODULAR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 1/31/2023 it was reported by a sales representative via phone that an ar-9560-24-2 baseplate and an ar-9561-35s central screw had an issue.During a reverse total shoulder procedure on (b)(6) 2023, when the surgeon was inserting the baseplate with the screw inside the patient, the screw broke off the baseplate into the glenoid.Both devices were removed from the patient, and all fragments were retrieved.Another baseplate ar-9560-24-4 with lot number 15030027 and another screw ar-9561-30s with lot # 14977751 was used to complete the procedure successfully with no impact to the patient.Both devices are available for return.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint is confirmed.Upon visual evaluation, it was noted that the six edges of the hex are damaged.Possible failure could be caused by excessive force or improper placement of the device.The most likely cause for the reported failure can be attributed to user-applied excessive mechanical forces.

Brand Name
24MM +2 LAT BASEPLATE, MODULAR
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19483199
Report Number1220246-2024-05171
Device Sequence Number7905957
Product Code PHX
UDI-Device Identifier00888867296497
UDI-Public00888867296497
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173900
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24MM +2 LAT BASEPLATE, MODULAR
Device Catalogue NumberAR-9560-24-2
Device Lot Number15037954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown